Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 47, NWS Lubbock, TX

June 1, 20115 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2011, 12:29 AM CDT for 5 counties in Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 12:29 AM CDT (05:29 UTC)
Expired
Jun 1, 2011, 1:15 AM CDT
In force
46 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 12:40 AM CDTHAIL 1.757 Ene Flomot, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3842 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WUUS54 KLUB 010529
SVRLUB
TXC045-153-191-345-437-010615-
/O.NEW.KLUB.SV.W.0047.110601T0529Z-110601T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1229 AM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS.
  SOUTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  EASTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS.
  BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 115 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE         
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM       
  MACKENZIE RESERVOIR TO SOUTH PLAINS...TO 11 MILES EAST OF          
  FLOMOT...AND WERE MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE MACKENZIE     
  RESERVOIR...NORTHFIELD...VALLEY SCHOOLS...CAPROCK CANYON STATE     
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND VERY HEAVY RAINS ARE EXPECTED WITH THESE STORMS. TAKE 
COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3475 10123 3433 10052 3423 10052 3403 10087
      3400 10113 3432 10159 3475 10153
TIME...MOT...LOC 0528Z 232DEG 12KT 3449 10149 3423 10122
          3425 10079

$$

MCZ
2 follow-up statements
545 
WWUS54 KLUB 010550
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1250 AM CDT WED JUN 1 2011

TXC045-153-191-345-437-010615-
/O.CON.KLUB.SV.W.0047.000000T0000Z-110601T0615Z/
FLOYD TX-HALL TX-MOTLEY TX-SWISHER TX-BRISCOE TX-
1250 AM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BRISCOE...
EASTERN SWISHER...NORTHERN MOTLEY...SOUTHWESTERN HALL AND
NORTHEASTERN FLOYD COUNTIES UNTIL 115 AM CDT...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES 
EAST OF CLAYTONVILLE TO 8 MILES EAST OF FLOMOT...AND WERE MOVING 
NORTHEAST AT 15 MPH. THE MOST INTENSE THUNDERSTORM WAS LOCATED 4 
MILES EAST OF FLOMOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND WILL 
LEAD TO RAPID PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3432 10153 3475 10153 3475 10123 3433 10052
      3423 10052 3403 10087 3400 10113
TIME...MOT...LOC 0547Z 237DEG 12KT 3436 10144 3423 10084

$$

MCZ
997 
WWUS54 KLUB 010601
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
101 AM CDT WED JUN 1 2011

TXC191-010607-
/O.CAN.KLUB.SV.W.0047.000000T0000Z-110601T0615Z/
HALL TX-
101 AM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HALL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL NO LONGER IMPACT 
THE WARNED AREA.

LAT...LON 3432 10153 3475 10153 3475 10123 3431 10095
      3431 10071 3416 10065 3403 10087 3400 10113
TIME...MOT...LOC 0557Z 264DEG 13KT 3463 10139 3436 10139
          3420 10109

$$

TXC045-153-345-437-010615-
/O.CON.KLUB.SV.W.0047.000000T0000Z-110601T0615Z/
FLOYD TX-MOTLEY TX-SWISHER TX-BRISCOE TX-
101 AM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BRISCOE...
EASTERN SWISHER...NORTHERN MOTLEY AND NORTHEASTERN FLOYD COUNTIES
UNTIL 115 AM CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SEVERAL SEVERE THUNDERSTORMS. THE MOST DANGEROUS THUNDERSTORM WAS 
LOCATED 7 MILES SOUTHEAST OF FLOMOT AND WAS MOVING SOUTHEAST AT 10 
MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP 
TO BASEBALL SIZE!

RADAR WAS ALSO TRACKING A BROKEN LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED 
FROM 6 MILES NORTH OF MACKENZIE RESERVOIR...TO 10 MILES EAST OF 
CLAYTONVILLE...TO 7 MILES NORTHEAST OF CEDAR HILL...AND WERE MOVING 
EAST-NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

VERY HEAVY RAINFALL IS LIKELY WITH THESE STORMS! DO NOT DRIVE YOUR 
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3432 10153 3475 10153 3475 10123 3431 10095
      3431 10071 3416 10065 3403 10087 3400 10113
TIME...MOT...LOC 0557Z 264DEG 13KT 3463 10139 3436 10139
          3420 10109

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:23 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 31, 11:23 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1123 PM CDT TUE MAY 31 2011

.UPDATE...
UPPER LEVEL SHORT-WAVE CONTINUES TO EJECT ACROSS THE PANHANDLE-
SOUTH PLAINS REGION TONIGHT. THUNDERSTORMS HAVE EDGED INTO OUR
NORTHERN TIER WITH LIFTING OF THE WARM FRONT...AND GRADUAL
WEAKENING HAS OCCURRED. SEVERE WATCH ALLOWED TO EXPIRE AT 11 PM.
STILL A VERY INTENSE MCS CENTERED OVER HALL COUNTY LIKELY TO
DEVELOP INTO MCV OVERNIGHT. NORTHERN ZONES SEEM FAVORED FOR
RETAINING SLIGHT CHANCE THUNDER LATE TONIGHT. RMCQUEEN

&&

.AVIATION...
THUNDER CHANCES OVER FOR TONIGHT (AND MUCH LONGER) AT KLBB AND
DWINDLING AT KCDS THOUGH MCS JUST TO THE WEST COULD HOLD CHANCE
THUNDER LONG INTO THE NIGHT AT KCDS. OTHERWISE VFR WITH MODEST
SOUTHERLY LOW LEVEL FLOW DOMINATING. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 645 PM CDT TUE MAY 31 2011/

AVIATION...
SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP IN MOIST
SOUTHEASTERLY UPSLOPE ENVIRONMENT OVER CENTRAL AND WESTERN SOUTH
PLAINS THIS EVENING...AS A DISTURBANCE EDGES THROUGH NORTHEASTERN
NEW MEXICO. BULK OF SHORT RANGE GUIDANCE INDICATING CONVECTIVE
DEVELOPMENT CLOSE TO OR AT KLBB THIS EVENING...WITH LESS AGREEMENT
OVER KCDS. ADDED TEMPO -TSRA AT KLBB. DISTURBANCE WILL PASS LATER
TONIGHT...POSSIBILITY SHOWERS COULD EXTEND A SHORT TIME PAST
MIDNIGHT TONIGHT...THEN HEIGHTS ALOFT WILL RE-BUILD KILLING SHOWER
CHANCES LATER TONIGHT THROUGH WEDNESDAY. MODEST LOW LEVEL SOUTHERLY
FLOW WILL FOLLOW WEDNESDAY AFTERNOON. RMCQUEEN

PREV DISCUSSION... /ISSUED 248 PM CDT TUE MAY 31 2011/

SHORT TERM...
CURRENTLY IN WAIT MODE FOR CONVECTIVE INITIATION. EARLY AFTN TRENDS
HAVE BEEN SLOW TO DEVELOP...ALTHOUGH MESONET OBS AND SATELLITE
IMAGERY SHOWING SOME MOISTURE ADVECTION INTO THE ROLLING PLAINS AND
THE EXTREME SRN PART OF THE FCST AREA FROM SOUTH OF BROWNFIELD
TOWARD JAYTON. TRENDS ARE GENERALLY ON PAR WITH 12Z MODEL RUNS AND
MOST RECENT RUN OF THE RUC. WILL THUS NOT MAKE MUCH IN THE WAY OF
CHANGE FROM THE LATE MORNING UPDATE.

STILL LOOKING FOR A WEAKENING OF THE CAP AS LOW LEVEL MOISTURE
INVADES TO THE NORTH AND NW WITH CONVECTIVE INITIATION MOST LIKELY
TO OCCUR BETWEEN 22Z AND 00Z AND ACROSS AREAS SOUTH OF THE WARM
FRONT. AN EAST-WEST ORIENTATION SOUTH OF THE BOUNDARY MAY END UP
FAVORING PRECIP IN A RELATIVELY NARROW BAND ORIENTED PARALLEL TO THE
BOUNDARY. GIVEN DIFFICULTY IN DETERMINING WHERE THAT WILL BE WILL
KEEP POPS FROM BEING RAISED ATTM...FAVORING A CONTINUATION OF 30 AND
40 PCT. SVR POTENTIAL TO EXIST MAINLY EARLY IN THE EVENT BEFORE A
TRANSITION TO A MULTI-CELLULAR CONVECTIVE SYSTEM.

ALTHOUGH HEIGHTS ALOFT NOT PROGGED TO INCREASE WITH ANY SIGNIFICANCE
WEDNESDAY...A BUILDING OF THE RIDGE TOWARD THE WEST AND AN INCREASE
IN MID LEVEL TEMPS SHOULD BRING A QUICK END TO PRECIP CHANCES.
EXCEPTION MAY BE ACROSS THE EXTREME SWRN PANHANDLE NEAR THE NM STATE
LINE CLOSER TO THE SFC TROUGH...BUT THAT WOULD PROBABLY BE AFTER 00Z
IF AT ALL. TEND TO FAVOR A BLEND OF MOS GUIDANCE FOR HIGHS WHICH
WOULD PLACE THE AREA SQUARELY IN THE 90S.

LONG TERM...
FLOW PATTERN ACROSS THIS PART OF THE COUNTRY WILL REMAIN QUITE
STAGNANT FOR THE NEXT WEEK...REALLY UNCHARACTERISTICALLY SO.  UPPER
LEVEL TROUGHINESS WILL PERSIST ACROSS THE WEST COAST WITH HIGH
PRESSURE CENTERED OVER THE WESTERN GULF COAST STATES YIELDING
SOUTHWESTERLY FLOW ALOFT FOR US...THE INTENSITY OF WHICH WILL DEPEND
ON THE DAILY PROXIMITY TO THE HIGH.  MONSOONAL TYPE PATTERN SETS UP
ACROSS THE DESERT SOUTHWEST WITH STORMS POSSIBLE OVER CENTRAL AND
EASTERN NEW MEXICO. GENERALLY SPEAKING...ACTIVITY SHOULD REMAIN TO
OUR WEST CLOSER TO THE DRYLINE. RAIN CHANCES ACROSS THE REST OF
THE AREA LOOK PRETTY SLIM AT THIS POINT. OVERALL...THE NEXT SEVEN
DAYS LOOK ABOUT LIKE THIS...CLEAR IN THE MORNING...MAYBE SOME
AFTERNOON CUMULUS...AND HIGH CLOUDS LATE AFTERNOON OR EVENING FROM
STORMS OVER NEW MEXICO PERHAPS APPROACHING OUR NORTHWESTERN ZONES
IN THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  89  63  94  61 /  40  10  20  10  10
TULIA         66  91  65  95  63 /  30  10  10  10  10
PLAINVIEW     67  89  66  95  64 /  20  10  10  10  10
LEVELLAND     67  91  66  94  63 /  20  10  10  10  10
LUBBOCK       68  93  67  95  67 /  20  10  10   0  10
DENVER CITY   66  92  65  95  62 /  20  10  10  10  10
BROWNFIELD    68  91  65  95  64 /  20  10  10  10  10
CHILDRESS     68  95  66  99  67 /  30  10   0   0   0
SPUR          69  93  65  98  66 /  20  10   0   0   0
ASPERMONT     71  95  68 100  69 /  20  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/99/05
Hazardous weather outlook, May 31, 11:03 AM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1103 AM CDT TUE MAY 31 2011

TXZ021>044-011615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1103 AM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A CHANCE OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF THE SOUTH
PLAINS REGION LATE TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL
LIKELY DEVELOP DURING THE 4 TO 7 PM TIMEFRAME. SUFFICIENT
INSTABILITY AND SHEAR WILL EXIST TO SUPPORT A THREAT OF LARGE HAIL
AND DAMAGING WINDS. ORGANIZED STORMS WHICH MAY PRODUCE HAIL
LARGER THAN TWO INCHES IN DIAMETER...AND PERHAPS A BRIEF TORNADO
WILL ALSO BE POSSIBLE WITH SOME OF THE INITIAL DEVELOPMENT...BUT SUCH
STORM ORGANIZATION WILL LIKELY GIVE WAY TO THUNDERSTORM COMPLEXES
BY EARLY EVENING. THE PRIMARY THREAT THROUGH THE EVENING HOURS
WILL BE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS...AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 31, 9:20 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
920 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             4 W MEMPHIS             34.73N 100.61W
05/31/2011  E1.00 INCH       HALL               TX   TRAINED SPOTTER

&&

EVENT NUMBER LUB1100132

MCZ
Local storm report, May 31, 9:29 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
929 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             MEMPHIS                 34.73N 100.54W
05/31/2011  E1.75 INCH       HALL               TX   TRAINED SPOTTER

&&

EVENT NUMBER LUB1100133

MCZ
Local storm report, May 31, 10:52 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1052 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             SMYER                   33.59N 102.16W
05/31/2011  E2.00 INCH       HOCKLEY            TX   BROADCAST MEDIA

&&

EVENT NUMBER LUB1100134

JM
Local storm report, May 31, 10:53 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1053 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             5 S MORTON              33.65N 102.76W
05/31/2011  E2.50 INCH       COCHRAN            TX   BROADCAST MEDIA

            TIME ESTIMATED

&&

EVENT NUMBER LUB1100135

JM
Special weather statement, May 31, 11:08 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1108 PM CDT TUE MAY 31 2011

TXZ022>024-029>031-035>037-010500-
BRISCOE-CASTRO-CROSBY-DICKENS-FLOYD-HALE-LUBBOCK-MOTLEY-SWISHER-
1108 PM CDT TUE MAY 31 2011

...SPECIAL WEATHER STATEMENT FOR STRONG WIND GUSTS AND BLOWING DUST
IN BRISCOE...CASTRO...SWISHER...MOTLEY...LUBBOCK...HALE...FLOYD...
DICKENS AND CROSBY COUNTIES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE WEST
TEXAS MESONET INDICATED STRONG NORTH TO NORTHEASTERLY WINDS
ASSOCIATED WITH STORM OUTFLOW FROM SEVERE THUNDERSTORMS OVER BRISCOE
AND HALL COUNTIES. THESE OUTFLOW WINDS WILL SPREAD SOUTHWESTWARD
TOWARD THE CENTRAL SOUTH PLAINS THROUGH MIDNIGHT...AND MAY RESULT IN
AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST.

MOTORISTS SHOULD BE PREPARED FOR STRONG WIND GUSTS AND REDUCED
VISIBILITY.
Special weather statement, May 31, 11:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1151 PM CDT TUE MAY 31 2011

TXZ023-024-029-030-010530-
BRISCOE-FLOYD-HALE-SWISHER-
1151 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE...SWISHER...HALE  AND
FLOYD  COUNTIES...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF PLAINVIEW...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:07 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum23 min
May 31, 7:31 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb44 min
May 31, 8:03 PM CDTAreal Flood AdvisoryLUBCochran, Hockley107 min
May 31, 8:03 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock27 min
May 31, 8:14 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley46 min
May 31, 8:41 PM CDTSevere Thunderstorm WarningLUBHall49 min
May 31, 9:29 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall31 min
May 31, 9:44 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer46 min
May 31, 9:59 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall61 min
May 31, 10:12 PM CDTAreal Flood AdvisoryLUBBriscoe, Hall108 min
May 31, 11:00 PM CDTSevere Thunderstorm WarningLUBBriscoe, Cottle, Hall, Motley47 min
May 31, 11:58 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher32 min
Jun 1, 1:14 AM CDTSevere Thunderstorm WarningLUBMotley34 min
Jun 1, 2:22 AM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.